MAUDE Adverse Event Report: STRYKER CORPORATION IVAS - KIT INTERVENTIONAL SPINE IVAS INFLATABLE VERTEBRAL AUGMENTATION SYSTEM; CEMENT, BONE, VERTEBROPLASTY

STRYKER CORPORATION IVAS - KIT INTERVENTIONAL SPINE IVAS INFLATABLE VERTEBRAL AUGMENTATION SYSTEM; CEMENT, BONE, VERTEBROPLASTY
Model Number 0705315000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
The patient was having kyphoplasty procedure of their l1 vertebra (1st lumbar) where the provider gets access to the vertebral through pedicle using a needle and hammer.After getting access to the vertebral body removing the inner stylet of the needle, but before injecting the cement, the provider will inflate a balloon inside the vertebral body to create more space for the cement.The balloon is inflated with contrast (isovue 300), and while inflating it during this procedure, the balloon popped.The patients chart did not state any allergy to contrast media.However, the patient told us prior to the procedure that she had a ct scan with iv contrast and had a reaction, although she could not remember exactly what her reaction was.This was discussed pre-procedure will all team members involved (provider, nurse, techs), so everyone was aware.The patient did not have any visible reaction during this procedure after the balloon popped.

Brand Name
IVAS - KIT INTERVENTIONAL SPINE IVAS INFLATABLE VERTEBRAL AUGMENTATION SYSTEM
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER CORPORATION
4100 east milham ave.
kalamazoo MI 49001
MDR Report Key8083858
Report Number8083858
Device Sequence Number16536392
Product Code NDN
UDI-Device Identifier07613252505969
UDI-Public(01)07613252505969
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2018
Report Date (Section F) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0705315000
Device Catalogue Number0705315000
Device Lot Number18263012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/19/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA11/12/2018